Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 15, 2006, 12:46 AM EDT for Greenbrier County, West Virginia. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2006, 12:46 AM EDT (04:46 UTC)
- Expired
- Apr 15, 2006, 2:05 AM EDT
- In force
- 79 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 12:55 AM EDT | HAIL 0.75 | White Sulphur Springs, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 150448
SVRRNK
WVC025-150615-
/O.NEW.KRNK.SV.W.0037.060415T0446Z-060415T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 AM EDT SAT APR 15 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 215 AM EDT
* AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES NORTH OF QUINWOOD...OR ABOUT 9 MILES
WEST OF RICHWOOD...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEONARD...
RORER...
NEOLA...
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUO...ANJEAN...TROUT...WILLIAMSBURG...RENICK...FALLING SPRING...
FRANKFORD...MAXWELTON...LEWISBURG AIRPORT...WHITE SULPHUR SPRINGS
AND ALVON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3827 8043 3806 8074 3772 8029 3806 7998
3804 8026 3810 8038 3824 8036
$$2 follow-up statements
000
WWUS51 KRNK 150510
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 AM EDT SAT APR 15 2006
WVC025-150615-
/O.CON.KRNK.SV.W.0037.000000T0000Z-060415T0615Z/
GREENBRIER WV-
106 AM EDT SAT APR 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR GREENBRIER COUNTY...
AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR DUO...OR ABOUT 8 MILES SOUTH OF
RICHWOOD...MOVING SOUTHEAST AT 45 MPH. THIS STORM HAS WEAKENED
SOMEWHAT SINCE THE WARNING WAS ISSUED...BUT THE POTENTIAL FOR THE
STORM TO INTENSIFY REMAINS A POSSIBILTY. WHEN THE STORM WAS
STRONGER...IT DID PRODUCE ONE INCH DIAMETER HAIL IN NEIGHBORING
NICHOLAS COUNTY...SO THE STORM DOES HAVE A HISTORY OF PRODUCING
SEVERE HAIL...AND IT MAY DO SO AGAIN.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TROUT...LEONARD...WILLIAMSBURG...RENICK...FALLING SPRING...RORER...
FRANKFORD...MAXWELTON...LEWISBURG AIRPORT...ALVON...WHITE SULPHUR
SPRINGS AND NEOLA
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3827 8043 3806 8074 3772 8029 3806 7998
3804 8026 3810 8038 3824 8036
$$000
WWUS51 KRNK 150605
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 AM EDT SAT APR 15 2006
WVC025-150614-
/O.CAN.KRNK.SV.W.0037.000000T0000Z-060415T0615Z/
GREENBRIER WV-
204 AM EDT SAT APR 15 2006
...THE SEVERE THUNDERSTORM WARNING FOR GREENBRIER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND EXITED THE
COUNTY.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
LAT...LON 3827 8043 3806 8074 3772 8029 3806 7998
3804 8026 3810 8038 3824 8036
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:34 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 14, 9:34 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 934 PM EDT FRI APR 14 2006 .SHORT TERM /REST OF TONIGHT/... TAIL END OF THE FIRST MCS HAS PRODUCED A FEW CELLS WITH LARGE HAIL IN GREENBRIER COUNTY WV...AND PROBABLY ALLEGHANY COUNTY VA...BUT HAVE FOUND NO REPORTS YET. THIS THUNDERSTORM ACTIVITY WILL CONTINUE MOVING EAST-SOUTHEAST AND LOOKS LIKE WILL BE OUT OF THE AREA BY MIDNIGHT. NEXT MUCH LARGER MCS IS UPSTREAM ACROSS SOUTHERN IN AND OH...THIS WILL MOVE INTO THE MTNS OF SW VA AND SOUTHERN WV AFTER MIDNIGHT. MAIN CHANGE TO THE FORECAST WAS TO RAISE THE POPS A LOT AFTER MIDNIGHT...ESPECIALLY IN THE MTNS. I LOWERED THE MIN TEMPS WHERE PRECIP IS LIKELY...AND RAISED THE WINDS IN THE HIGHER LEVATIONS LATER TONIGHT BASED ON THE STRONGER WINDS ACCOMPANYING THE MCS. && .PREV DISCUSSION... (ISSUED 731 PM EDT FRI APR 14 2006) AVIATION... ANOTHER MESOSCALE COMPLEX (MCS) MOVING THROUGH THE OHIO VALLEY WILL BRING ANOTHER ROUND OF CONVECTION TO SE WV THIS EVENING. THEN A SECOND MCS COMING OUT OF THE OHIO VALLEY TO BRING EVEN MORE CONVECTION TO THE AREA AROUND SUNRISE. BULK OF PRECIP TO HOLD OFF UNTIL AFTER MIDNIGHT AND STAYS NORTH THROUGH NORTHERN WV/VA. FOR THE IMMEDIATE AREA...SE WV AND VIRGINIA HIGHLANDS TO BE THE FOCUS FOR SHOWERS TONIGHT. ACCOMPANYING THE MCSS WILL BE A 45 KT WESTERLY LOW LEVEL JET. THIS WESTERLY JET WILL LIMIT PRECIPITATION CHANCES TO THE EAST. FOG POSSIBILITIES EXIST WITH SATURATED GROUND ACROSS NORTHERN CWA BUT LIMITED TO AREAS SEEING SOME CLEARING TONIGHT. WITH AN UNSTABLE ATMOSPHERE AND RESIDUALLY BOUNDARY IN THE AREA...THUNDERSTORMS COULD REDEVELOP SATURDAY AFTERNOON. PREV DISCUSSION... (ISSUED 319 PM EDT FRI APR 14 2006) SHORT TERM /TONIGHT/... ONGOING CONVECTION OVER THE FAR EASTERN CWA SHOULD EXIT THE AREA BY 20Z TO BE FOLLOWED MOSTLY CLEAR SKIES THROUGH THE EARLY EVENING. 18Z SOUNDING SHOWS THE ATMOSPHERE REMAINS FAIRLY UNSTABLE WITH LI -4.5 AND MID-LEVEL LAPSE RATES APPROACHING 7C/KM. WITH PWATS OF ONLY 0.77 MOISTURE REMAINS LIMITED. CANNOT RULE OUT LATE AFTERNOON DEVELOPMENT IN THIS UNSTABLE AIR MASS...BUT BEST CHANCE FOP MORE WIDESPREAD ACTIVITY LIES WITH THE DEVELOPING MCS OVER OH/IN THIS AFTERNOON. TRAJECTORY OF THIS SYSTEM SHOULD BE SOMEWHAT SIMILAR TO LAST NIGHTS MCS THAT TRAVELED FROM CHI TO RNK CWA OVERNIGHT. SO EXPECT A DECAYING MCS TO BE APPROACHING THE NORTHERN CWA LATE TONIGHT BUT EXACT PATH AND TIMING IS UNCERTAIN. HPC QPF NEXT 24-HR RANGES FROM NOTHING IN PIEDMONT NC TO AROUND 0.50 IN THE FAR NW. LONG TERM /SATURDAY THROUGH FRIDAY/... MCS SHOULD BE ONGOING AT THE START OF THE PERIOD SIMILAR TO THIS MORNING...HOWEVER EXPECT CLEARING ONCE AGAIN BY EARLY AFTN WITH TEMPS RECOVERING QUICKLY. WILL LIKELY AGAIN SEE A FEW MORE STORMS DURING THE AFTN HOURS AS ATM DESTABILIZES ONCE AGAIN AND LEFTOVER BOUNDARIES HELP FOCUS DEVELOPMENT...HOWEVER DEEP SHEAR VALUES ARE GREATLY DECREASED COMPARED TO TODAY...SO OVERALL ORGANIZATION MAY BE A BIT LESS THAN SEEN THIS AFTN. AS UPR SYSTEM AND ASSOCIATED SFC WAVE HEADS SOUTHEAST LATE SUNDAY...EXPECT FRONTAL BOUNDARY (INITIALLY FORCED SOUTHWARD BY PREVIOUS CONVECTION) WILL LIFT NORTHWARD THRU THE AREA. WITH PLENTY OF INSTABILITY IN PLACE...SHOULD SEE SOME MORE SHOWERS AND STORMS FIRE OFF LATE SUNDAY AFTN...ALTHOUGH BEST CHANCES ACRS THE NORTHERN HALF OF THE CWA AS AREAS FARTHER SOUTH APPEAR CAPPED. SHOULD CONVECTION DEVELOP...THINGS COULD GET INTERESTING GIVEN PROGGED DEEP SHEAR VALUES IN EXCESS OF 50 KTS...SUFFICIENT LOW LEVEL CAPE ON THE ORDER OF 150 J/KG...LOW LCL HEIGHTS...AND LOCALLY BACKED FLOW NORTH OF THE RETREATING BOUNDARY. CERTAINLY SOMETHING TO BE WATCHED...AS CONVECTION BETWEEN NOW AND THEN COULD AND PROBABLY WILL WREAK HAVOC WITH THE EVENTUAL LOCATION OF THE BOUNDARY. COULD SEE SOME FOG EARLY SUNDAY WITH GOOD MOISTURE POOLING ALONG LIFTING BOUNDARY. TEMPS ON SUNDAY LOOK POTENTIALLY VERY WARM SOUTH OF THE FRONT...POTENTIALLY BEING THE WARMEST DAY OF THE NEXT FEW FOR SOME AREAS. MODEL GUIDANCE HAS BEEN QUITE CONSISTENT WITH ITS DEPICTION OF UPR WAVE AND ITS ASSOCIATED SFC REFLECTION RIDING ALONG OLD FRONTAL BOUNDARY INTO THE AREA THROUGH THE DAY ON MONDAY. THIS SHOULD BE A SLOW PROCESS AS THE WAVE RUNS INTO INCREASINGLY CONFLUENT FLOW AIDED BY DEEPENING COLD VORTEX ACRS QUEBEC INTO FAR NORTHERN NEW ENGLAND ON SUNDAY. GIVEN PLENTY OF MOISTURE LIKELY TO BE IN PLACE BY THIS TIME (WITH ADVERTISED PWATS IN EXCESS OF AN INCH) AND SLOW MOVEMENT OF THE SYSTEM...SETUP APPEARS FAVORABLE FOR AN EXTENDED PERIOD OF PRECIP ACRS MUCH OF THE REGION LATE SUNDAY INTO MONDAY. IN ADDITION...AS SFC WAVE PASSES ON MONDAY...IT WILL DRAG A BACKDOOR COLD FRONT THRU FROM THE NORTH...WITH TEMPS FALLING THRU THE AFTN HOURS. STILL PLENTY OF UNCERTAINTY WITH TIMING OF BOUNDARY...HOWEVER WITH PLENTY OF CLDS IN PLACE AND FLOW TURNING QUICKLY NORTHEAST...WOULD THINK MONDAY HAS THE POTENTIAL TO BE QUITE COOL FOR SOME AREAS...PRIMARILY THE NORTHEAST HALF OF THE CWA. HAVE LOWERED GOING NUMBERS FOR THIS PERIOD TO REFLECT THE POTENTIAL...ALTHOUGH MIGHT NOT BE COOL ENOUGH SHOULD FRONT COME THRU EARLY IN THE MORNING. OTHERWISE...EXPECT A CLEARING TREND ON TUES AS HIGH PRESSURE BUILDS SOUTH INTO THE AREA...ALTHOUGH STILL A COOL DAY AS INFLUENCE OF DEEP UPR VORTEX TO THE NORTH REMAINS STRONG. UPR RIDGING BEGINS TO BUILD IN ON WEDNESDAY AHEAD OF DEEP CUTOFF SYSTEM PROGRESSING THRU THE PLAINS/MIDWEST. THIS SHOULD PROVIDE SLIGHTLY WARMER TEMPS...ALTHOUGH WITH WARM FRONT APPROACHING IN ASSOCIATION WITH THE UPR SYSTEM STILL SOME QUESTIONS ABOUT DEGREE OF WARMUP. SHOWER AND TSTORM CHANCES CONTINUE INTO FRIDAY AS SYSTEM SLOWLY OPENS UP WHILE PROGRESSING EASTWARD. AVIATION... MORNING MCS HAS MOVED ON LEAVING VFR CONDS AT ALL TAF SITES. ATMOSPHERE WILL BE QUITE UNSTABLE WITH NEARLY FULL SUN THIS AFTERNOON. SLIGHT POTENTIAL FOR SEVERE CONVECTION BUT NOT HIGH ENOUGH PROBABILITY FOR TAF INCLUSION. MCS FORECAST TO DEVELOP IN THE MIDWEST THIS AFTERNOON EXPECTED TO TRACK SOUTHEAST TOWARD THE SRN APPALACHIANS AND MAY AFFECT THE TAF SITES LATER TONIGHT BUT ONLY PLACED CB IN THE CLOUD GROUP TO REFLECT UNCERTAINTY OF DEVELOPMENT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JJ
Hazardous weather outlook, Apr 14, 10:04 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1004 PM EDT FRI APR 14 2006 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-151200- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1004 PM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL BE MOVING INTO THE AREA FROM THE OHIO VALLEY LATE TONIGHT. THESE WILL HAVE THE POTENTIAL TO BE SEVERE... PARTICULARLY IN THE MOUNTAINS OF SOUTHEAST WEST VIRGINIA...AND SOUTHWEST VIRGINIA. THE MAIN THREATS WOULD BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL PERIODS OF SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING THROUGH LATE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR ANY THUNDERSTORMS THAT DEVELOP.
In the hours before
Local storm report, Apr 14, 8:05 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 S QUINWOOD 38.01N 80.70W
04/14/2006 M0.88 INCH GREENBRIER WV PUBLIC
&&
JWHITELocal storm report, Apr 14, 8:12 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL QUINWOOD 38.06N 80.70W
04/14/2006 M1.00 INCH GREENBRIER WV PUBLIC
&&
JWHITELocal storm report, Apr 14, 8:52 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL WHITE SULPHUR SPRINGS 37.80N 80.30W
04/14/2006 M1.00 INCH GREENBRIER WV TRAINED SPOTTER
&&
JWHITELocal storm report, Apr 14, 9:06 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL WHITE SULPHUR SPRINGS 37.80N 80.30W
04/14/2006 E1.25 INCH GREENBRIER WV PUBLIC
&&
DSLocal storm report, Apr 14, 10:41 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 N DALEVILLE 37.45N 79.92W
04/14/2006 E1.00 INCH BOTETOURT VA PUBLIC
&&
JJACKSONSpecial weather statement, Apr 14, 10:45 PM EDT, 2 hours 1 minute before
ZCZC WBCSPSRNK DEF TTAA00 KRNK 150244 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1045 PM EDT FRI APR 14 2006 VAZ019-023-024-034-035-045>047-150345- APPOMATTOX VA-BUCKINGHAM VA-BOTETOURT VA-AMHERST VA-BEDFORD VA- CAMPBELL VA-ROCKBRIDGE VA-ALLEGHANY VA- 1045 PM EDT FRI APR 14 2006 ...STRONG THUNDERSTORMS MOVING THROUGH WEST CENTRAL VIRGINIA... AT 1045 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COVINGTON CITY EASTWARD ACROSS THE SOUTHERN SHENANDOAH VALLEY...AND INTO THE LYNCHBURG...APPOMATTOX AND BUCKINGHAM AREAS. THESE STORMS ARE MOVING TO THE EAST-SOUTHEAST AT 30 MPH. THE STORMS WILL BRING BRIEF HEAVY DOWNPOURS...SMALL HAIL...AND DANGEROUS LIGHTNING TO LOCATIONS THEY PASS OVER...AND A FEW MAY STRENGTHEN ENOUGH TO PRODUCE PENNY SIZED OR LARGER HAIL. MOST OF THE ACTIVITY SHOULD BE EAST OF BUCKINGHAM COUNTY BY 1:00 AM. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 38 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.